How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Phil, MD Your Own Question
Dr. Phil, MD
Dr. Phil, MD, Medical Doctor
Category: Pharmacy
Satisfied Customers: 55206
Experience:  Medical Doctor Trained in Pharmacology
55099014
Type Your Pharmacy Question Here...
Dr. Phil, MD is online now
A new question is answered every 9 seconds

I was on Topamax for just over 3 weeks. I t has caused some

Customer Question

I was on Topamax for just over 3 weeks. I t has caused some very bad side effects including losing handfuls of hair a day, muscle weakness, feet falling asleep, fatigue, etc. I have been off it a week but still having the symptoms. I had blood work done and my thyroid and other things are normal. I am wondering how long this will take to get out of my system. I can't afford to lose much more hair and the other side effects are making it hard to work. Thank you.
Submitted: 7 months ago.
Category: Pharmacy
Expert:  Dr. Phil, MD replied 7 months ago.

Hi, this is Dr Phil, here to assist you. I am Board Certified with over 10 years of experience. I will respond with my answer shortly. Thank you.

Expert:  Dr. Phil, MD replied 7 months ago.

do you take any other meds?

Customer: replied 7 months ago.
I am on Lithium ER 900 mg, Seroquel 75 mg, Zyrtec, microgestin FE, Alprazolam as needed but I have needed it more being so out of whack. Probiotics and women's daily vitamin. Acyclovir PRN
Expert:  Dr. Phil, MD replied 7 months ago.

Could it be another med?

lithium level off?

another med side effect?

after 3 weeks the topamax should be well out of your system

Customer: replied 7 months ago.
I have been on all the other medication for a long period of months. Only when we added in the Topamax did all the side effects start. I called the doctor 2 weeks ago and they told me to taper off so I taper down for a week then stopped the medication one week ago. Like I said the with the bloodwork I just did last week my Lithium levels are normal range.
Expert:  Dr. Phil, MD replied 7 months ago.

Ok in that case, it could still be the topamax

It might take another 2 weeks to get the effects completely away

is this helpful?

Expert:  Dr. Phil, MD replied 7 months ago.

thanks for this question

please don't forget a positive rating. I appreciate it. :)

if you have more questions, just reply